Why do I feel worse when I take my thyroid med?

I've been on natutethroid since November 6th I've never not taken it except for yesterday I skipped my morning dose in case doctor did blood work and surprisingly I felt pretty good then I resumed my afternoon dose and not too long after felt blah like more tired and more weak and just doom. I'm on 1.5 grains. Why would I feel worse?

3 Replies

oldestnewest
  • lMaybe your dose is a little on the low side. I believe people increase their dose of NDT every 2 weeks until they feel well. This is an excerpt which may be helpful:

    2) Sticking with too low a dose of NDT (or T3)

    For a myriad of reasons, this happens often for those on NDT or even T3-only and patients report feeling even more hypothyroid due to feedback loop suppression. Have one of these been true of you?

    a) being held on a starting dose longer than two weeks (such as one grain, 1 1/2 grains or less)

    b) being bound by the directives of a TSH-obsessed doctor. The TSH lab test only keeps you sick.

    c) failing to get a raise of desiccated thyroid until the “next labwork”, which can be weeks and months away

    d) following an inaccurate Synthroid-to-Armour type conversion equivalence chart.

    e) being afraid to go higher!

    stopthethyroidmadness.com/m...

  • It's a long process(3-4 months), your body need to adjust and build up the ndt. I felt the same when i used to take the ndt, that's why i added some levo to the morning dose to managed the situation.

  • It could be entirely coincidental.

    It could be fillers in the medication - but this is less likely on Nature Throid as it has hypoallergenic fillers (well, so it says).

    Or as Shaws suggests, you may just need a raise in dose. 1.5 grains is a lowest dose - many need at least 2-3 grains a day.

You may also like...